• Welcome to Crohn's Forum, a support group for people with all forms of IBD. While this community is not a substitute for doctor's advice and we cannot treat or diagnose, we find being able to communicate with others who have IBD is invaluable as we navigate our struggles and celebrate our successes. We invite you to join us.

Feeling very very low

feeling very very low

Hi everyone

Hope you dont mind me having a vent on here.

I dont know who I can talk to nobody understands and im starting 2 feel like i cant cope! After constant flare ups keeping nothing down night after night of agony being doubled over in pain no sleep not being able to eat anything drink anything even water move out of bed lost a stone in weight I have finally been put on prednisolene steroids. For the 1st week on these I felt like they were a miracle I felt as though I had never been ill my energy come back I started eating again good appetite colour back in my face but I no it is all false hope if that makes sense as I am only on a 6 week course. As Im gradually reducing them each week I am feeling worse the pain is starting to come back and im so scared! Im honestly scared of the pain I no im about to feel again. Crohns is still new to me I was only diagnosed this year and it has been the worst of my life. Ive gone from a happy healthy bubbly girl enjoying my life going on holiday dancing and drinking with my friends and eating out to a recluse near enough i cant go out drink alcohol socialise plan anything im finding it all so hard and in the back of my head the only words i can hear are "NO CURE" i feel a problem to everyone and am so depressed do things ever get better or is this it for life??? Thanks every1 4 reading this xxxx
 

ameslouise

Moderator
Hi Kimmy - First off, you are not alone! Many, many of us have been thru periods of despair, especially after first being diagnosed and feeling like our world is crashing down. The steroids can add to this as they can make you a little crazy in the head!

Do you have a follow up appt with your doctor to discuss the next course of treatment? Usually steroids are the first step to calm the inflammation, and then a long-term care plan is set in place for one of the other drugs that can help manage your disease.

Things will get better as you get your disease under control and as you, your family and friends learn about Crohns and what it means on a daily basis. Keep reading the forum and you will find many positive stories of people who are living good lives everyday. You will also read other posts from people that are frustrated just like you, and you will know you are not alone.

Hang in there and keep coming back with questions and support!

- Amy
 
Thanks amy ur reply means a lot.

I am already taking pentassa and was tried on azathioprine 4 a little while but felt worse than ive ever felt once i started on that and the flare ups were getting worse plus i come out in a horrible rash all over my tummy so i have stopped them now. I have a kidney infection as well through dehydration so am on anti biotics too i think im just feeling very sorry for myself at the moment as im sure you all do from time to time :( nobody realises just how strong some of you on this forum are xx
 
Hey Kimmie,
I feel your pain...I have had Crohns for 27 years. I have highs and lows. Right now I am on a low. I have been having all the classic signs of crohns, the aggrevation and discomfort, but not much pain. I have been on Prednisone this time for a month and just increased two weeks ago to 60mg. I am not having any luck with the symptons turning around. So, off to the doctor Tuesday for a new plan of attack. I will say that I have had great success with the prednisone up until now. Keep your head up. When it is under control things typically are normal. I have noticed that alcohol does irritate it. Small trade off for not having the problems. I am 47 and I just keep on pluggin along. You will be okay.....don't get discouraged.
 
Hi Kimmy

I hear ya! I'm just going through a flare and was in hospital for a week, recently got discharged with my second course of Prednisolone. I was only diagnosed in July 2011, I was an active Irish dancer, loved going out etc etc but I cannot plan to do anything anymore. It really does take it out of you, I'm exhausted, bith physically and mentally. I am having horrible side effects from the steroids and not sleeping. I am on an 8 week cousre but got a check up with my consultant next week where I will explain I'm not happy being on them, but where to next?
Just got to try and keep our chins up and be adamant this disease will not control our lives, but the other way round

Becca xx
 
mee too same,, another flare up on hydrocortosine i think thats how you say that ,you must try not to beat yourself up,,the pills do work but take time ,i am reducing my drugs too all the horrible things came back then suddenly stopped,,so hope is there good luck:thumleft:
 
Hi Kimmy....It does get better eventually. As Amy said you will learn (along with your GI) to get the Crohn's under control. Steroids are a bitch. I was on them for 3 years before surgery.....but there are other options which you should discuss with your doctor. Don't be afraid to ask him a gazilion questions. That's what he's there for. It's your right! I hope you find some relief soon.

Costas x
 
I'm so sorry you are going through such a bad time. If all you are taking is Pentasa, and that is what they are hoping will carry you through after you wean off of Prednisone, perhaps consider other medical options to help you get back on track. I know that Remicade has helped many people, and given them their lives back. Just something to consider - trying to help. Hang in there!
 
Hello there my dear.

We feel for you we really do. Keep talking to us we will listen and you can cry on my shoulder anytime. We are here to help!!

Stay strong!

Hugs
 
Hey kimmy, so sorry to hear you are goin through such a rough patch, But don't worry, Things do get better I promise. It's tough at first but once you get the right medications sorted and gain a better knowledge of what crohns is and how you can try and deal with things as they start to happen. I went through exactly the same when i was first diagnosed in 2008 and spent a week in hospital, and again was put on prednisolone, A great drug but also some major side effects one of them being depressive feelings which wont help at a time when you are already going through this.

I promise you, you'll soon be that healthy happy bubbly girl going on holiday getting drunk with your mates again! for the first 2 years after i got diagnosed it certainly didnt stop me! Like i say, it will be tough right now but things will get back to "normal" just stay strong and hang in there :)
 
Top